MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-914
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tissue Breakdown (2681)
Date of Event 12/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively, after the delivery of the fetus and the removal of the placenta, the primary surgeon used suture to perform continuous closure of the abdominal fascia.After properly tying and securing the suture, the swage end of the suture suddenly broke while continuing closure, causing the previously closed fascia to loosen.There was slight tissue bulging at the incision, and a small amount of oozing.The physician immediately stopped the procedure to assess the situation.The team replaced the suture with another model and continued the closure.The bleeding was controlled by compression.The operation time was prolonged by 30 minutes, but the patient recovered well postoperatively and was discharged only one day later than planned.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a caesarian section procedure, after the delivery of the fetus and the removal of the placenta, the primary surgeon used suture to perform continuous closure of the abdominal fascia.After properly tying and securing the suture, the swage end of the suture suddenly broke while continuing closure, causing the previously closed fascia to loosen.There was slight tissue bulging at the incision, and a small amount of oozing.The physician immediately stopped the procedure to assess the situation.The team replaced the suture with another model and continued the closure.The bleeding was controlled by compression.The operation time was prolonged by 30 minutes, but the patient recovered well postoperatively and was discharged only one day later than planned.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24175933
Report Number1219930-2026-00442
Device Sequence Number15858951
Product Code GAM
UDI-Device Identifier10884521043329
UDI-Public(01)10884521043329(17)300131(10)A5B1689Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-914
Device Catalogue NumberCL-914
Device Lot NumberA5B1689Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/12/2026
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age34 YR
Patient SexFemale